MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G)(8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (20G)(8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported via medwatch ¿this rn was asked to re-visit a possible picc line for continued electrolyte supplementation and frequent lab draws.Patient declined "i have a heart issue, i don't like the idea of that".Patient educated that picc line does not go into the heart but declined.Discussed the option of a midline.Explained that it is 8cm and would not go past shoulder.Patient agreed.Arm prepped with a minute.Chg scrub, and power midline attempted.Ultrasound used.Blood return noted and advancement.Guidewire without difficulty.Resistance met while advancing catheter.Advancement stopped.Immediately and removal of entire powerglide system.Catheter noted to not be intact.Approximately.Half of the catheter noted in the powerglide system.Torniquet applied and direct pressure.Phlebotomist in room and assisted with pressure.Providers notified.Patient without shortness of breath.No complaints.¿.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported via medwatch ¿this rn was asked to re-visit a possible picc line for continued electrolyte supplementation and frequent lab draws.Patient declined "i have a heart issue, i don't like the idea of that".Patient educated that picc line does not go into the heart but declined.Discussed the option of a midline.Explained that it is 8cm and would not go past shoulder.Patient agreed.Arm prepped with a minute.Chg scrub, and power midline attempted.Ultrasound used.Blood return noted and advancement.Guidewire without difficulty.Resistance met while advancing catheter.Advancement stopped.Immediately and removal of entire powerglide system.Catheter noted to not be intact.Approximately.Half of the catheter noted in the powerglide system.Torniquet applied and direct pressure.Phlebotomist in room and assisted with pressure.Providers notified.Patient without shortness of breath.No complaints.¿ additional information received on 31-may-2023: customer reported the following: patient care was delayed due to patient refusing a central line and his other arm was not an option for access.The event created an urgent medical situation to remove the catheter segment to prevent embolism.Patient had an ultrasound and an x-ray were taken.A blood clot developed in the cephalic vein.Pt had to have additional surgery to remove the retained catheter and clot, which was successful.Iv fluids, antibiotics, and electrolyte replacement were the intended infusion medications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial medwatch report was submitted, upon further review it was found that this medwatch report 3006260740-2023-02217 is a duplicate file and has been voided.The original event was submitted on medwatch report 3006260740-2023-01909.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (20G)(8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17053244
Report Number3006260740-2023-02217
Device Sequence Number7039305
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberF120080T
Device Lot NumberREGW1335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer08/17/2023
09/05/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date08/25/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight86 KG